Amphetamine-related Acute Myocardial Infarction Due to Coronary Artery Spasm

Int J Clin Pract. Jan-Feb 2003;57(1):62-4.

Abstract

A 27-year-old man developed acute myocardial infarction after intravenous amphetamine use. A coronary angiogram showed plaques in the mid-portion of the left anterior descending artery which developed coronary artery spasm after administration of intracoronary ergonovine. The findings in this case suggest that these coronary artery plaques played a role in the endothelial dysfunction resulting from amphetamine use, and that induction of coronary arterial spasm was the likely mechanism of amphetamine-related acute myocardial infarction.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Amphetamine-Related Disorders / complications*
  • Coronary Angiography / methods
  • Coronary Vasospasm / chemically induced*
  • Humans
  • Male
  • Myocardial Infarction / chemically induced*
  • Plasminogen Activators / therapeutic use

Substances

  • Plasminogen Activators